Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

August 10, 2021Collier County, Florida

NWS Miami, FL issued this special weather statement at Aug 10, 2021, 3:11 PM EDT for Collier County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2021, 3:11 PM EDT (19:11 UTC)
Expired
Aug 10, 2021, 3:45 PM EDT
In force
34 min
Issued by
NWS Miami, FL
Hail
0.50 in
Wind
50
Spout
Possible

County Collier County, FL

The radar

The Miami radar (KAMX), 144 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2053 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2053 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

765 
WWUS82 KMFL 101911
SPSMFL

Special Weather Statement
National Weather Service Miami FL
311 PM EDT Tue Aug 10 2021
 
FLZ070-101945-
Inland Collier County FL-
311 PM EDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of northwestern Collier
County through 345 PM EDT...

At 310 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a landspout over Big
Corkscrew Island, or near Ave Maria, moving west at 10 mph.

HAZARD...Possible Landspouts, wind gusts up to 50 mph, and half inch 
         hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds 
         could knock down tree limbs and blow around unsecured 
         objects.

Locations impacted include...
Ave Maria, Golden Gate Estates, Big Corkscrew Island, Orangetree,
Corkscrew Swamp Sanctuary and Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2632 8166 2642 8166 2642 8145 2624 8146
      2625 8171 2632 8172
TIME...MOT...LOC 1910Z 088DEG 9KT 2633 8155 

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

$$

Hadi/AR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 10, 3:10 PM EDT, 1 minute earlier.

Area forecast discussion, Aug 10, 3:10 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Miami FL
310 PM EDT Tue Aug 10 2021

.SHORT TERM...

Through Wednesday

Broad and expansive ridging continues to remain established across
South Florida today, with prevailing easterly flow continuing to
advect across the region. Ample insolation and differential heating
has allowed for the development of scattered showers and
thunderstorms over interior areas of South Florida over the last
several hours. With the easterly flow, these showers and
thunderstorms will favor the western interior and Gulf coast areas
through the early evening hours before decreasing in coverage with
the loss of diurnal heating. Although ample moisture remains in the
lower levels, the advection of a sightlier drier airmass has acted
to act limit the distribution of convection across the area today.
However, relatively colder temperatures aloft (-7.5 C at 500mb per
the 12Z RAOB MFL Sounding) and MLCAPE of 3000-4000 J/kg per the SPC
Mesoscale Analysis page support the potential of a few storms on the
stronger side today. Strong wind gusts, localized flooding due to
repeated rounds of heavy rainfall, and small hail is possible in
the strongest thunderstorm activity through the early evening hours.

With continued ridging over South Florida, a similar pattern will
evolve across the region on Wednesday. Showers and thunderstorms
will be possible along the east coast during the morning hours
before the persistent easterly flow will allow for the advection of
the best convective environment westward across the interior by the
late morning and afternoon hours. Coupled with the differently
heating and insolation, showers and thunderstorms will develop
across the interior and propagate westwards in the easterly flow.
Strong wind gusts, heavy rainfall, and localized flooding are once
again possible tomorrow with the strongest thunderstorm activity.
Given the saturated soils due to heavy rainfall over the last
several day, localized/urban flooding may continue to be a concern
across portions of Metro Collier County.

.LONG TERM (Wednesday Night through Tuesday)...

Deep layer easterly flow will prevail to start off the long term
period across the region. At the same time a tropical upper
tropospheric trough (TUTT) will continue to slowly move west
northwestward across the Florida peninsula and into the eastern
Gulf of Mexico through Thursday and into Thursday night. Moisture
values across the region will remain typical for this time of
year, therefore with the eastern flow in place, scattered to
numerous showers and thunderstorms will develop along the sea
breezes as the push inland and interact with each other. The
greatest chances of showers and thunderstorms will be across the
interior and west coast region during the afternoon and evening
hours. High temperatures on Thursday will generally range from
the upper 80s across the east coast to the lower 90s across the
interior sections.

On Friday, the TUTT in the eastern Gulf of Mexico will gradually
dissipate, and then all eyes will turn towards the east as
Potential Tropical Cyclone Six advances towards the region on
Friday night and into the upcoming weekend. Confidence in the
exact track and intensity of this system remains on the low side,
therefore, it is still to early to tell what, if any impacts this
disturbance could bring to South Florida. At the very least, it
does look like with moisture increasing across the region, the
potential for heavy rainfall and flooding will increase across
South Florida as the weekend progresses. Now is a good time to
make sure you have your hurricane preparedness plan in place as we
are nearing the peak of the hurricane season. Changes to the
forecast are possible as the uncertainty with the track and
intensity remains high and this will continue to be monitored as
the week progresses.

&&

.AVIATION(18Z TAFS)...

The focus for convective activity will begin to shift across the
interior and Gulf Coast through the afternoon and into the early
evening hours. For now, mostly kept VCs going with possible short
fused TEMPOs for APF where the best potential will reside. Outside
of convection, VFR conditions expected. Generally light to moderate
easterly flow expected through the cycle.

&&

.MARINE...

Prevailing flow will continue to be easterly as the Bermuda High
remains established across the region. Sea-breezes will allow for an
onshore wind component along the coast in the afternoons, with an
offshore flow component occurring during the overnight hours. Winds
and seas could be locally enhanced near showers and thunderstorms
that develop over the area waters. With Potential Tropical Cyclone 6
possibly on the horizon this upcoming weekend, marine conditions
could deteriorate ahead of the system. Given a large degree of
uncertainty in the track and intensity forecast associated with this
disturbance, be sure to monitor updates to the forecast as they
become available.

&&

.BEACHES...

The rip current risk will gradually increase across the east coast
beaches this week as easterly winds strengthen. By this weekend, the
beach conditions could become increasingly hazardous with gusty
winds, rough surf, and increasing thunderstorm activity.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            80  91  79  91 /  20  40  20  50
West Kendall     78  92  79  91 /  20  40  20  50
Opa-Locka        79  92  79  91 /  20  40  20  50
Homestead        79  90  79  90 /  20  30  20  50
Fort Lauderdale  80  90  79  89 /  20  40  20  50
N Ft Lauderdale  80  90  79  90 /  20  40  20  50
Pembroke Pines   79  90  79  90 /  20  40  20  50
West Palm Beach  79  91  78  91 /  30  50  20  50
Boca Raton       79  90  79  90 /  30  40  20  50
Naples           76  92  75  92 /  30  30  20  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Aviation...Frye
Tonight/Wednesday and Marine/Beaches...Hadi
Wednesday Night through Tuesday...CWC

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 10, 4:22 AM EDT, 10 hours 49 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
422 AM EDT Tue Aug 10 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
102030-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
422 AM EDT Tue Aug 10 2021

...Scattered Thunderstorms Possible Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered to numerous thunderstorms will be possible
today, with the greatest coverage anticipated over the interior and
Gulf coast region. The primary threats will be locally strong wind
gusts, frequent lightning, and localized flooding.

Flooding: Localized flooding from heavy rainfall will be possible
today, mainly across metro portions of Southwest Florida.

Wind: A few storms could become strong and may be capable of
producing wind gusts around 45 mph.

Waterspouts: Waterspouts will be possible with showers and
thunderstorms.

Hail: Small hail cannot be ruled out with the strongest thunderstorms
that develop today.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Scattered showers and thunderstorms will be possible through this
week, primarily over interior and western portions of South Florida.
Locally gusty winds, waterspouts, localized flooding, and frequent
lightning strikes may accompany robust thunderstorms.

The rip current risk may increase along the Atlantic beaches of
South Florida this week as easterly winds increase across the region.

Potential Tropical Cyclone 6 is forecast to move west-northwestward
approaching Hispaniola/Cuba, and possibly South Florida later in the
week. It is too early to determine exact impacts (if any), so be
sure to monitor updates to the forecast as they become available.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Aug 10, 2:42 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Miami FL
242 PM EDT Tue Aug 10 2021

FLZ066-070-101930-
Hendry FL-Inland Collier County FL-
242 PM EDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of central Collier and
south central Hendry Counties through 330 PM EDT...

At 242 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 8 miles
southwest of Hendry Correctional, or 10 miles southeast of Ave Maria,
moving west at 15 mph.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Ave Maria, Golden Gate Estates, Immokalee, Orangetree, Hendry
Correctional, Big Corkscrew Island, West Toll Gate On Alligator
Alley, Big Cypress National Preserve, Corkscrew Swamp Sanctuary,
South Blocks Golde, Sunniland, Picayune Strand State Forest, Bunker
Hill, Intersection I-75 And Everglades Blvd, Miles City and Deep
Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2632 8166 2642 8166 2641 8107 2618 8097
      2603 8092 2604 8165
TIME...MOT...LOC 1842Z 094DEG 14KT 2623 8131

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Hadi/AR
Special weather statement, Aug 10, 3:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
311 PM EDT Tue Aug 10 2021

FLZ070-101945-
Inland Collier County FL-
311 PM EDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of northwestern Collier
County through 345 PM EDT...

At 310 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a landspout over Big
Corkscrew Island, or near Ave Maria, moving west at 10 mph.

HAZARD...Possible Landspouts, wind gusts up to 50 mph, and half inch
         hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Ave Maria, Golden Gate Estates, Big Corkscrew Island, Orangetree,
Corkscrew Swamp Sanctuary and Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2632 8166 2642 8166 2642 8145 2624 8146
      2625 8171 2632 8172
TIME...MOT...LOC 1910Z 088DEG 9KT 2633 8155

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Hadi/AR

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 9:19 PM EDTSpecial Marine WarningMFL41 min
Aug 10, 2:42 PM EDTSpecial Weather StatementMFLCollier48 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.